Our expert says:
Anyone who can still quote Jack Nicholson must be doing better than they think !
Almost all antidepressants can also be useful in anxiety ( we call the anti-depressants not because that's the only thing they do, but because that's what they were first developed to do ). Howeverb, Effexor is about the last one I would consider using in someone who is complaining of anxiety symptoms, as it can worsen those.
Then, as you surely know, drinking heavily, though it may be tempting at times, is bad when combined with antidepressants, and may undermine their effectiveness anyway.
Withdrawl symptoms when coming off various antidepressants surely do occur, though they're not like the withdrawal from more typically addictive drugs.
As for Effexor increasing someon's desire to drink, I haven't come across it, but I don't prescribe it, so I wouldn't, would I ? And simiarly, I have never taken someone through a swap from Effexor to Wellbutrin, and have not come across any good studies recommending this.
( By the way, are you being treated by a psychiatrist or a GP ? ) Maybe these curent symptoms are indeed due to Effexor withdrawal.
There are good reasons to be cautious about prescribing long-term valium ( or one of its relatives ) but it suits some people well, without particular problems. And where other methods have been tried, without success, there's no reason to reject it outright as a potential treatment. Of course that family of drugs has effects in some ways similar to alcohol ( which is why they can be used to treat alcohol withdrawl ).
YOu'll have gathered that I don't like Effexor, and especially not in higher doses, when it can, unlike others, raise some blood presure problems.
Wellbutrin is at least as likely to help anxiety as Effexor, and tends to help people who want to stop drinking, to stop.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.